Table of Contents Author Guidelines Submit a Manuscript
International Journal of Differential Equations
Volume 2016, Article ID 4063740, 11 pages
http://dx.doi.org/10.1155/2016/4063740
Research Article

Qualitative Behaviour of Solutions in Two Models of Thin Liquid Films

1Institute of Mathematical Sciences, Claremont Graduate University, 710 N. College Avenue, Claremont, CA 91711, USA
2Department of Mathematics, University of California, Los Angeles, 520 Portola Plaza, Math Sciences Building 6363, Los Angeles, CA 90095, USA

Received 7 March 2016; Accepted 5 April 2016

Academic Editor: Jingxue Yin

Copyright © 2016 Matthew Michal et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. P. G. Saffman, “Viscous fingering in Hele-Shaw cells,” Journal of Fluid Mechanics, vol. 173, pp. 73–94, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  2. B. E. Clothier, S. R. Green, and M. Deurer, “Preferential flow and transport in soil: progress and prognosis,” European Journal of Soil Science, vol. 59, no. 1, pp. 2–13, 2008. View at Publisher · View at Google Scholar · View at Scopus
  3. T. F. Dupont, R. E. Goldstein, L. P. Kadanoff, and S.-M. Zhou, “Finite-time singularity formation in Hele-Shaw systems,” Physical Review E, vol. 47, article 4182, 1993. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. P. Constantin, T. F. Dupont, R. E. Goldstein, L. P. Kadanoff, M. J. Shelley, and S.-M. Zhou, “Droplet breakup in a model of the Hele-Shaw cell,” Physical Review E, vol. 47, no. 6, pp. 4169–4181, 1993. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. R. Almgren, “Singularity formation in hele-shaw bubbles,” Physics of Fluids, vol. 8, no. 2, article 344, 1996. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. A. Hernández-Machado, J. Soriano, A. M. Lacasta, M. A. Rodríguez, L. Ramírez-Plscina, and J. Ortín, “Interface roughening in Hele-Shaw flows with quenched disorder: experimental and theoretical results,” Europhysics Letters, vol. 55, no. 2, pp. 194–200, 2001. View at Publisher · View at Google Scholar · View at Scopus
  7. C. Ruyer-Quil, “Inertial corrections to the Darcy law in a Hele-Shaw cell,” Comptes Rendus de l'Academie des Sciences Series IIB Mechanics, vol. 329, no. 5, pp. 337–342, 2001. View at Publisher · View at Google Scholar
  8. H.-G. Lee, J. S. Lowengrub, and J. Goodman, “Modeling pinchoff and reconnection in a Hele-Shaw cell. I. The models and their calibration,” Physics of Fluids, vol. 14, no. 2, pp. 492–513, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. D. Crowdy, “Theory of exact solutions for the evolution of a fluid annulus in a rotating Hele-Shaw cell,” Quarterly of Applied Mathematics, vol. 60, no. 1, pp. 11–36, 2002. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  10. M. Böckmann and S. C. Müller, “Growth rates of the buoyancy-driven instability of an autocatalytic reaction front in a narrow cell,” Physical Review Letters, vol. 85, no. 12, pp. 2506–2509, 2000. View at Publisher · View at Google Scholar · View at Scopus
  11. J. Martin, N. Rakotomalala, D. Salin, and M. Böckmann, “Buoyancy-driven instability of an autocatalytic reaction front in a Hele-Shaw cell,” Physical Review E, vol. 65, no. 5, Article ID 051605, 2002. View at Publisher · View at Google Scholar · View at Scopus
  12. L. Giacomelli and F. Otto, “Rigorous lubrication approximation,” Interfaces and Free Boundaries, vol. 5, no. 4, pp. 483–529, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  13. F. Bernis and A. Friedman, “Higher order nonlinear degenerate parabolic equations,” Journal of Differential Equations, vol. 83, no. 1, pp. 179–206, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  14. E. A. Carlen and S. Ulusoy, “An entropy dissipation-entropy estimate for a thin film type equation,” Communications in Mathematical Sciences, vol. 3, no. 2, pp. 171–178, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. E. A. Carlen and S. Ulusoy, “Asymptotic equipartition and long time behavior of solutions of a thin-film equation,” Journal of Differential Equations, vol. 241, no. 2, pp. 279–292, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  16. F. Mohamed and A. Tudorascu, “Thin viscous films: thinning driven by surface-tension energy dissipation,” Journal of Mathematical Analysis and Applications, vol. 431, no. 1, pp. 111–125, 2015. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. A. Tudorascu, “Lubrication approximation for thin viscous films: asymptotic behavior of nonnegative solutions,” Communications in Partial Differential Equations, vol. 32, no. 7, pp. 1147–1172, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. M. Chugunova, J. R. King, and R. M. Taranets, “Uniqueness of the regular waiting-time type solution of the thin film equation,” European Journal of Applied Mathematics, vol. 23, no. 4, pp. 537–554, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  19. M. Chugunova and R. M. Taranets, “New dissipated energy for nonnegative weak solution of unstable thin-film equations,” Communications in Pure and Applied Analysis, vol. 10, no. 2, pp. 613–624, 2011. View at Google Scholar
  20. J. Becker, G. Grun, M. Lenz, and M. Rumpf, “Numerical methods for fourth order nonlinear degenerate diffusion problems,” Applications of Mathematics, vol. 47, no. 6, pp. 517–543, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  21. M. Chugunova and R. Taranets, “Existence and long-time behaviour of weak solutions for the Mullins equation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 75, no. 18, pp. 6550–6561, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. A. L. Bertozzi and M. Pugh, “The lubrication approximation for thin viscous films: the moving contact line with a ‘porous media’ cut-off of van der Waals interactions,” Nonlinearity, vol. 7, no. 6, pp. 1535–1564, 1994. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. E. Beretta, M. Bertsch, and R. Dal Passo, “Nonnegative solutions of a fourth-order nonlinear degenerate parabolic equation,” Archive for Rational Mechanics and Analysis, vol. 129, no. 2, pp. 175–200, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  24. E. DiBenedetto and A. Friedman, “Hölder estimates for nonlinear degenerate parabolic sytems,” Journal für die Reine und Angewandte Mathematik, vol. 357, pp. 1–22, 1985. View at Google Scholar
  25. S. D. Eidelman, Parabolic Systems, North-Holland Publishing, Amsterdam, The Netherlands, 1969.
  26. A. L. Bertozzi, “The mathematics of moving contact lines in thin liquid films,” Notices of the American Mathematical Society, vol. 45, no. 6, pp. 689–697, 1998. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet